How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Complete appetite loss in chemo . What can be done ?

Customer Question

Complete appetite loss in chemo . What can be done ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
There is currently no drug that has been approved for use to increase appetite in such patients.
Medications such as cyproheptadine, orexigenic, megestrol may be used off label. This should be discussed with the treating oncologist.
Customer: replied 2 years ago.

We told him but he did not say much . He is not eating at all . Rather than chemo could this be cancer progressing. ?

Expert:  Dr. SH replied 2 years ago.
This is a side effect of chemo.
It could very well be cancer progressing but since it happened after chemotherapy it seems likely to be related to chemotherapy and not cancer progressing.
Please rate me by clicking on one of the rating options.
Dr. SH and other Medical Specialists are ready to help you